Hail, Kit Carson
- When
- July 8, 6:00 PM MST
- Where
- Kit Carson County, Flagler
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.300, -103.070
A line of thunderstorms developed in eastern Colorado and moved across western Kansas producing scattered reports of strong wind and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A line of thunderstorms developed in eastern Colorado and moved across western Kansas producing scattered reports of strong wind and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 8, 5:40 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT SUN JUL 8 2007 .UPDATE... LINE OF THUNDERSTORMS MOVING EAST AT 40KTS. BASED ON THIS SHOULD SEE STORMS REACHING THE GOODLAND AREA AROUND 02Z. ASOS WINDS GUSTING 40-45KTS WITH BLOWING DUST FOLLOWED BY HEAVY RAIN. HAVE UPPED THE POPS CONSIDERABLY WITH CATEGORICAL POPS WITHIN AN HOUR OF THE EXPECTED ARRIVAL OF STORMS...70 PERCENT AT 2 HOURS...AND 60 PERCENT AT 3 HOURS...GENERALLY ALONG AND NORTH OF INTERSTATE 70. ALSO INCLUDED GUSTY WINDS. WILL NEED ANOTHER UPDATE ONCE THE LINE MOVES THROUGH. && .AVIATION... HAVE LINE OF STORMS REACHING THE KGLD AIRPORT AT 02Z WITH WINDS 30030G40KT. HAVE ALSO INCLUDED BLDU AND REDUCED VISIBILITY TO 3SM BASED ON ASOS REPORTS. HAVE THE LINE OF STORMS REACHING THE KMCK AIRPORT AROUND 0230Z WITH SIMILAR CONDITIONS AS KGLD. BY 03Z LINE OF STORMS WILL BE EAST OF THE KGLD AIRPORT AT 0330Z OR SO FOR THE KMCK AIRPORT. WILL UPDATE TAFS ONCE THE LINE HAS MOVED THROUGH. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUL 8 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUL 8 2007 /1145 AM CDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SCATTERED SEVERE THUNDERSTORMS WEST OF A LINE FROM MCCOOK NEBRASKA TO STRATTON COLORADO. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO BY LATE THIS AFTERNOON AND MOVE EAST SOUTHEAST THROUGH THE EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. ANOTHER FOCAL AREA FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON WILL BE ALONG A COLD FRONT THAT WILL STRETCH ACROSS SOUTHWEST NEBRASKA TO EAST CENTRAL COLORADO. ANY OF THE STORMS ALONG THE FRONT MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS. ALL THE ACTIVITY IS EXPECTED TO PERSIST WELL INTO THE EVENING...ENDING FROM WEST TO EAST ACROSS THE TRI-STATE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. A FEW STORMS MAY BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AEP
The Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Several measured gusts over 60 mph during ten minute period.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32046, 32048, 32047, 32049.